I'm usually good at asking the docs questions about the meds they prescribe..."Do I take it all, even if the symptoms go away?"..."Can I take it as a preventative, if I feel symptoms coming back?"...stuff like that. This time, the conversation went something like this:
ME: "How long should I take the new prescription, Doc?"
DOC (deadpan face, scribbling on my chart): "Take it until you get diahrea, feel nauseous, or throw up."
ME (with a 'Did he just say what I think he said?' look on my face): "What?"
DOC (same deadpan face, still scribbling): "The symptoms may resolve before any of those things happen. Otherwise, stop if any of them occur and you can continue taking it after they go away, if you need to."
Like I said, I've never in my life had any side effects from medication, so I just chalked his remarks off to some wierd kind of doctor humor. Boy, was I wrong!!
So, guess which of the side effects I was lucky enough to get?
Okay, I'll give you a hint...refer to this post's title or read on.
You know the warnings they print on the plastic pill bottles...like 'avoid alcohol while taking this medication'...stuff like that? Well, I've got a few additions I'd like to see them include for this particular medication:
- Buy a 12-pack of toilet tissue, extra soft, before beginning this medication
- Once you start this medication, stay within a 20-foot radius of (available) bathroom
- Head directly to bathroom at first sign of stomach gurggling
Uhh, I could add a few more things but...gotta go :-)
Badaboom Gurgle Gurgle Badabing
Aw, sorry. I have those kinds of issues with antibiotics, so I know how you feel. Sometimes the cure can be worse than the problem.
Post a Comment